BP problems with migraine.

View previous topic View next topic Go down

BP problems with migraine.

Post  Cindy*W on Sat Feb 18, 2012 11:53 am

My bp has always been in the high range during a migraine.

Bp when not in pain usually runs 130-135 on the top number.

After having some unusually high readings during a couple of migraines my Doctor's office, he decided to put me on
Cozaar to see if we could stop it from going too high.

Besides, my bp is close to the 140 mark where they start medicating anyway.

Well it seems like things have been going pretty well.

Top number running around 120 under normal circumstances and around 30-35 points higher during migraine.

Well as you know from my last post, I have been having a terrible time with migraine since the beginning of the year.

This past weekend I ended up going to the Er because the pain got that bad.

The doctor at the ER was talking about admitting me because my bp was 184/119 and he was afraid he might send me home and something bad would happen.

I assured him that after I get a shot(as long as I get a full dose) it comes down pretty rapidly.

So I got the shot, we waited about an hour and everything was fine.

He made me promise to make an appt with my MD who will not be back in til next week sometime.

Does anyone else have this problem and if so, how did you deal with it.

Is it really that dangerous?

Could it be that I just need my Cozaar tweeked a little? Or maybe need to try another bp med?

I have been a little worried about this because my migs have been so frequent lately.

Any support or suggestions you can give would be greatly appreciated.

Cindy

avatar
Cindy*W

Posts : 300
Join date : 2009-12-16
Location : Nebraska

Back to top Go down

blood pressure

Post  dawn.binks on Sun Feb 19, 2012 2:36 pm

whenever someone is in pain their bp rises. the top nmber the systolic reading represents pressure caused by increase/ decrease in excercise the bottom the diastolic is the number that shows how the heart is affected by stress and the most serious of the 2 and the one that shows any neurological problems. i.e if a pt is having a stroke that will rise sky high. my bp is generally around 150/124. im an otherwise healthy 42 yr old.

the dr will want to kee an eye on a wide variation between the 2. over here in the uk one med used for treating migs is a beta blocker that lowers the blood pressure.

i presume that is the route you dr is taking. hope it works for you.
avatar
dawn.binks

Posts : 405
Join date : 2010-05-27

Back to top Go down

Re: BP problems with migraine.

Post  charmed quark on Wed Feb 22, 2012 9:10 am

The few times I have gone to the ER because of migraines my BP has been about 190/110. Without a migraine it is in the normal "borderline" range.

I'm typically not in severe pain when I go to the ER - I go because the neurological symptoms are getting to be too much. For instance, I went one time becuase I lost my vision and was concerned it could be a stroke. So it's not the pain in my case causing the BP.

I think the high BP, in my case, is mostly just a symptom of the migraine. I've measured it at home duirng numerous migraines. The worst the migraine the higehr the BP even if pain is only moderate.

At the ER, no one seemed that concerned about the very high BP other than to offer me pain medication as they thought that was why it was high.


charmed quark

Posts : 273
Join date : 2009-12-23

Back to top Go down

Re: BP problems with migraine.

Post  Cindy*W on Wed Feb 22, 2012 9:11 pm

Thanks to everyone for their posts.

I will be making a doctor's appt tomorrow so I will let you know what he has to say.

My guess is that he will want to increase the Cozaar but I don't know for sure.

Thanks

Cindy
avatar
Cindy*W

Posts : 300
Join date : 2009-12-16
Location : Nebraska

Back to top Go down

I have this problem too!

Post  Sandi on Wed Feb 22, 2012 10:16 pm

It doesn't happen to me very often anymore though...I also used to get HP if I took DHE....so that was stopped when that correlation was found. My normal BP is always great....so I don't take any routine meds for high BP..

Sandi

Posts : 2
Join date : 2011-02-22

Back to top Go down

Re: BP problems with migraine.

Post  Migrainegirl on Sun Feb 26, 2012 12:41 pm

While I normally have low BP, my doctor started me on Nadolol a few months ago, which is a BP medication. The result has been a significant decrease in headaches and migraines. It might be worth a go for you.
avatar
Migrainegirl

Posts : 999
Join date : 2010-07-19

Back to top Go down

Re: BP problems with migraine.

Post  Cindy*W on Mon Feb 27, 2012 12:24 am

When I went to the doctor on Friday he said my bp was skyhigh so he added Cardizem ER to be taken with the Cozaar.

I did some digging online and many people taking both have had their bp fall too low.

It makes me scared to take it and as of yet I have not.

Would love to know if anyone else has faced this problem or has an opinion on it.

What should I do?

Thanks to everyone for all your help.

Cindy
avatar
Cindy*W

Posts : 300
Join date : 2009-12-16
Location : Nebraska

Back to top Go down

Re: BP problems with migraine.

Post  kathy on Tue Feb 28, 2012 2:45 pm

I am so odd. Idrop my BP and raise my pulse when in pain. My doc dx'd me with high BP and I knew it wasn't true so I got a digital BP monitor and and monitored it for 3 months. They doc saw that I am not hypertensive. Only in his office.
kathy

kathy

Posts : 95
Join date : 2010-01-01
Location : Ohio

Back to top Go down

Re: BP problems with migraine.

Post  Cindy*W on Sat Mar 03, 2012 2:05 pm

Sandi, Kathy and Migrainegirl,

Thanks so much for your posts.

I have been watching my bp for the last few days and it has been running about 140/90.

I still have not added the Cardizem yet but at this point it shouldn't lower my bp too low should it?

Have an appt with the doctor tomorrow morning.

I am scared to tell him I have not taken it yet.

Afraid he will not be too happy with me.

Should I go ahead and start taking it?

Thanks for all your helpful posts.

Means a great deal to me.

Cindy
avatar
Cindy*W

Posts : 300
Join date : 2009-12-16
Location : Nebraska

Back to top Go down

Re: BP problems with migraine.

Post  Migrainegirl on Sun Mar 04, 2012 7:36 pm

Cindy

It's certainly worth a try. If it gets too low, that's not the end of the world, you just make another adjustment. And it may just surprise you by working great!

MG
avatar
Migrainegirl

Posts : 999
Join date : 2010-07-19

Back to top Go down

Re: BP problems with migraine.

Post  Cindy*W on Sun Mar 04, 2012 10:24 pm

MG: I think you are absolutely correct and I think I will start the Cardizem in the morning.

Thanks for helping me make this decision.

Cindy
avatar
Cindy*W

Posts : 300
Join date : 2009-12-16
Location : Nebraska

Back to top Go down

Blood pressure meds are helping my migraines

Post  franceshj on Sun Oct 21, 2012 8:29 am

I have had migraines for 30 years, have seen three neurologists, had scans, tried everything from meds to acupuncture, to herbal medicine. Have recently ben put on meds for high blood pressure, and I haven't had an attack for 6 weeks!!

franceshj

Posts : 1
Join date : 2012-10-21

Back to top Go down

BP MEDS helped Migraine

Post  rileyoday on Mon Oct 22, 2012 1:16 am

Four years ago I added a BP med I got alot better right away.{two M a week } Six months ago I added another BP med and now have only had ONE M a month for the last three months. If I had not tried other meds because of the possiable side effects I would still be in the same terriable place. I suggest trying meds and hope they help.

I take clonidine .1mg four times a day, 12mg atenolol { beta blocker } three times a day. calcium channel blocker 2 x day. Sounds like alot of meds but five M a week is what I used to get.


Last edited by rileyoday on Sun Nov 11, 2012 7:10 am; edited 1 time in total (Reason for editing : more info)

rileyoday

Posts : 220
Join date : 2009-12-18
Age : 54
Location : cincinnati

Back to top Go down

Re: BP problems with migraine.

Post  tecky on Wed Oct 24, 2012 6:56 am

Cindy,

A BP of 140/90 is usually a point at which they would want to treat you for high blood pressure. The side-effects of having untreated high blood pressure far outweigh most risks of any side-effects of the HBP meds.

If you have problems with the meds, your doctor can switch to a different med. Please keep in close contact with your doctor for the first few weeks.

I was like you. Every time I went to the ER or to my doctor to get an injection, my BP was sky high. She finally determined it was in response to the pain. The BP meds can help with the BP and with the migraines, so it's worth a try.

My BP has gotten too low, as well, but it wasn't as a result of the BP meds, it was one of the other preventative meds I was on (I think nortriptyline at the time; a couple others since then). Just be sure to monitor your BP when ever you make any changes to any of your meds because we migraineurs are very sensitive to everything.

Please take care.
avatar
tecky

Posts : 825
Join date : 2009-12-03
Age : 56
Location : Montana, USA

Back to top Go down

Re: BP problems with migraine.

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum